Jump to content
CrazyBoards.org

Feeling of dread


Recommended Posts

Is there a name for this, and does anyone else here experience it?  I have a huge knot in my stomach and a constant feeling that something terrible is about to happen.  This has been going on for about 5 days and it's starting to affect my daily functioning.  The evenings are even worse, and when I try to go to sleep my heart pounds and I have to talk myself through some controlled breathing.  I'm taking 2.5 - 5mg of diazepam at night right now, and it's just not cutting it.  I'm too wary to take it at work, and besides, it wasn't prescribed for use during the day.

 

I know, call pdoc.  I was trying to stick it out until my appointment next week, but I'm thinking I need to ask for something fast acting now.

Edited by MiaB
Link to comment
Share on other sites

I'm no help but I hope you get it dealt with soon and feel a bit better.

I get it sometimes but it's usually in relation to an upcoming event or something I'm already anxious about. There's only been a few times I've had it for no apparent reason. It did eventually pass.

Link to comment
Share on other sites

Thanks Jessamine.  I spoke to pdoc and she's putting me on slow release alprazolam (Xanax).  She thinks it's possible my BP is "pushing through" with high anxiety since we started the process of taking me off lithium.  Apparently I can take one tablet immediately after I've collected them from the pharmacy, but I hate taking meds during the day until I'm sure I know how they're going to work.

Link to comment
Share on other sites

This happens to me pretty much daily! I just never thought anything of it so usually pay it down when I speak to my Dr.

Its a horrible feeling sometimes I even feel like I'm falling out of myself if that makes any sense. Nauseous also.

It isn't directly as a result of an upcoming event. I could have a thought that sets it off. Or think that I had a de ja vu and something bad is about to happen

Link to comment
Share on other sites

yes oh dear lord yes i know that feeling very well right now.  it is out of control anxiety for no reason (for me).  which is a spinoff of my bipolar stuff.  it can be a warning of oncoming mixed states or hypomania for me.  every time it's ever happened i get a bunch of AAPs and increased benzos round the clock until it calms down.  

 

i hope your pdoc is able to work with you to find some relief.  it doesn't sound unusual for coming off a mood stabilizer, if there's nothing there to replace it.  i'm sorry you feel so awful.  i understand the trepidation about taking something new during the day.  i sometimes avoid sedating meds during the day too because i want to function "optimally", even though i don't work anymore, i still do it.  but there gets to be a point where flipping out at work is a bigger risk than being a little out of it while getting accustomed to a new med.  only you know where that line is, though.

Link to comment
Share on other sites

I'm all too familiar with this feeling. I hope the Xanax helps and it should. In the past, Risperdal and Invega helped me with these feelings of doom because they border on paranoia for me. I get literally convinced that something bad is going to happen at any time. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...